Alert archive / Georgia / Tornado Warnings in 2022
Tornado Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jan 2, 2022, 3:37 PM EST for 4 counties in Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2022, 3:37 PM EST (20:37 UTC)
- Expired
- Jan 2, 2022, 4:15 PM EST
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Dougherty County, GA, Lee County, GA, Turner County, GA, Worth County, GA
The radar
The Robins AFB radar (KJGX), 107 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 4:20 PM EST | TSTM WND DMG | 1 W South Albany, GA | TREE DOWN ONTO POWERLINE MULTIPLE LOCATIONS WHERE TRAFFIC LIGHTS ARE OUT DUE TO POWER OUTAGES IN ALBANY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 2:17 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
881
WFUS52 KTAE 022037
TORTAE
GAC095-177-287-321-022115-
/O.NEW.KTAE.TO.W.0003.220102T2037Z-220102T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
337 PM EST Sun Jan 2 2022
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Eastern Dougherty County in southwestern Georgia...
Turner County in south central Georgia...
South central Lee County in southwestern Georgia...
Northern Worth County in south central Georgia...
* Until 415 PM EST.
* At 336 PM EST, a severe thunderstorm capable of producing a tornado
was located over East Albany, or near Albany, moving northeast at
45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Marine Corps Logistics Base around 345 PM EST.
Ashburn around 415 PM EST.
Other locations impacted by this tornadic thunderstorm include
Stocks, Radium Springs, Amboy, Rebecca, Sylvester Airport, South
Albany, Pecan City, Sibley, Worth and Red Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3185 8349 3179 8346 3175 8345 3174 8347
3172 8346 3144 8412 3159 8423 3182 8384
3180 8380 3180 8361 3185 8361
TIME...MOT...LOC 2036Z 239DEG 40KT 3156 8410
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
AH4 follow-up statements
627
WWUS52 KTAE 022043
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
343 PM EST Sun Jan 2 2022
GAC095-177-287-321-022115-
/O.CON.KTAE.TO.W.0003.000000T0000Z-220102T2115Z/
Dougherty GA-Turner GA-Lee GA-Worth GA-
343 PM EST Sun Jan 2 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EST FOR
NORTHEASTERN DOUGHERTY...TURNER...SOUTH CENTRAL LEE AND NORTHWESTERN
WORTH COUNTIES...
At 343 PM EST, a severe thunderstorm capable of producing a tornado
was located near Marine Corps Logistics Base, or 8 miles east of
Albany, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Ashburn around 415 PM EST.
Other locations impacted by this tornadic thunderstorm include Worth,
Red Rock, Acree, Sycamore, Amboy, Rebecca, Hobby, Turner Co Airport,
Dakota and Sibley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3185 8349 3179 8346 3175 8345 3174 8347
3172 8346 3152 8406 3161 8413 3182 8384
3180 8380 3180 8361 3185 8361
TIME...MOT...LOC 2043Z 239DEG 40KT 3160 8402
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
AH246
WWUS52 KTAE 022053
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
353 PM EST Sun Jan 2 2022
GAC095-177-022102-
/O.CAN.KTAE.TO.W.0003.000000T0000Z-220102T2115Z/
Dougherty GA-Lee GA-
353 PM EST Sun Jan 2 2022
...THE TORNADO WARNING FOR NORTHEASTERN DOUGHERTY AND SOUTH CENTRAL
LEE COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM EST for south central
and southwestern Georgia.
LAT...LON 3185 8349 3179 8346 3175 8345 3174 8347
3172 8346 3163 8374 3159 8396 3164 8400
3165 8399 3165 8401 3166 8402 3168 8402
3182 8384 3180 8380 3180 8361 3185 8361
TIME...MOT...LOC 2052Z 230DEG 30KT 3165 8395
$$
GAC287-321-022115-
/O.CON.KTAE.TO.W.0003.000000T0000Z-220102T2115Z/
Turner GA-Worth GA-
353 PM EST Sun Jan 2 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EST FOR TURNER
AND NORTHWESTERN WORTH COUNTIES...
At 352 PM EST, a severe thunderstorm capable of producing a tornado
was located 9 miles northeast of Marine Corps Logistics Base, or 11
miles northwest of Sylvester, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Ashburn around 420 PM EST.
Other locations impacted by this tornadic thunderstorm include Worth,
Sycamore, Amboy, Rebecca, Hobby, Turner Co Airport, Dakota, Sibley
and Doles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3185 8349 3179 8346 3175 8345 3174 8347
3172 8346 3163 8374 3159 8396 3164 8400
3165 8399 3165 8401 3166 8402 3168 8402
3182 8384 3180 8380 3180 8361 3185 8361
TIME...MOT...LOC 2052Z 230DEG 30KT 3165 8395
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
AH341
WWUS52 KTAE 022104
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
404 PM EST Sun Jan 2 2022
GAC287-321-022115-
/O.CON.KTAE.TO.W.0003.000000T0000Z-220102T2115Z/
Turner GA-Worth GA-
404 PM EST Sun Jan 2 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EST FOR TURNER
AND NORTH CENTRAL WORTH COUNTIES...
At 404 PM EST, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Arabi, or 9 miles west of Ashburn,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Ashburn around 415 PM EST.
Other locations impacted by this tornadic thunderstorm include Worth,
Amboy, Rebecca, Turner Co Airport, Dakota, Sibley and Hobby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3185 8349 3179 8346 3175 8345 3174 8347
3172 8346 3166 8375 3165 8383 3173 8389
3182 8384 3180 8380 3180 8361 3185 8361
TIME...MOT...LOC 2104Z 239DEG 40KT 3172 8381
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
AH121
WWUS52 KTAE 022111
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
411 PM EST Sun Jan 2 2022
GAC287-321-022121-
/O.EXP.KTAE.TO.W.0003.000000T0000Z-220102T2115Z/
Turner GA-Worth GA-
411 PM EST Sun Jan 2 2022
...THE TORNADO WARNING FOR TURNER AND NORTH CENTRAL WORTH COUNTIES
WILL EXPIRE AT 415 PM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 900 PM EST for south central
Georgia.
LAT...LON 3185 8349 3179 8346 3175 8345 3174 8347
3172 8346 3166 8375 3165 8383 3173 8389
3182 8384 3180 8380 3180 8361 3185 8361
TIME...MOT...LOC 2111Z 239DEG 40KT 3175 8375
$$
ahWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jan 2, 3:20 PM EST, 17 minutes earlier.
Area forecast discussion, Jan 2, 3:20 PM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
320 PM EST Sun Jan 2 2022
...TORNADO WATCH IN EFFECT THROUGH 9 PM ET...
...SEVERE WEATHER WITH DAMAGING WINDS AND TORNADOES POSSIBLE
THROUGH LATE THIS EVENING...
.NEAR TERM [Through Monday]...
A strong cold front is pushing across the area today through
tonight with strong to severe thunderstorms possible along and
ahead of it. A pretty unusual situation is expected for this time
of year (and in general) in that the system will actually
strengthen as it moves eastward across the area due to the
deepening low pressure currently over SE AL. This will cause the
low level jet to ramp up later this afternoon and evening,
increasing the severe threat and therefore tornado threat into the
evening hours. The primary severe threat will be with storms
embedded in the larger squall line, and a strong tornado cannot be
ruled out later this afternoon or evening. Locally heavy rainfall,
lightning, and hail are also threats with these storms.
Outside of thunderstorms, gusty winds are expected both ahead of
and in the wake of the cold front. Strong southerly to
southwesterly winds ahead of the front will continue to push warm,
moist Gulf air across the region and provide more fuel for storms.
Windy conditions in the wake of the front will quickly usher in a
much cooler and drier airmass tonight into Monday, with low
temperatures tonight falling into the mid 30s across SE AL and the
FL Panhandle to the upper 30s to low 40s further east. Breezy
conditions overnight will lead to wind chills in the upper 20s
across SE AL and the low to mid 30s most elsewhere. Monday is
forecast to be mostly sunny but windy and cool, with high
temperatures ranging from the upper 40s to mid 50s.
.SHORT TERM [Monday Night Through Tuesday Night]...
Monday night is forecast to be the coldest of the period with
radiational cooling allowing low temperatures to drop into the low
to mid 30s across most of the area. High temperatures begin to
rebound slowly, ranging from the mid 50s to mid 60s on Tuesday
under mostly sunny skies. Low temperatures begin to rebound
Tuesday night as easterly flow returns, with low temperatures
in the 40s.
.LONG TERM [Wednesday Through Sunday]...
The gradual warming and moistening trend continues into the long
term with high temperatures rising back into the mid 60s to low
70s by Thursday. However, the trend is short-lived as another cold
front is forecast to push through the area Thursday into Friday,
knocking high temperatures back into the low 50s to low 60s
Friday. Low temperatures drop back into the mid 30s to mid 40s
Friday night, before another warming trend kicks off to finish out
the weekend.
&&
.AVIATION...
[Through 18Z Monday]
All five terminals could experience a line of strong to severe
thunderstorms moving by later this afternoon or this evening, in
advance of a strong cold front. So the TAFs attempt to time the
greatest storm threat. Once the front passes, the initially
shallow blast of W-NW winds could set up low-level wind shear
under continued strong SW flow aloft. By late tonight, a drier air
mass will be arriving, so clouds will start to slow lift and
scatter out.
&&
.MARINE...
A strong cold front will push across the waters through tonight
with severe thunderstorms possible ahead of and along it. Gusty
winds and waterspouts will be possible with these storms. Windy
conditions ahead of the storms and in the wake of the front have
prompted a Gale Warning for all waters through 7 AM Monday. Small
Craft Advisory conditions are likely to linger into Monday night
as winds and seas gradually subside. Calmer conditions are
then expected until another front passes late in the week.
&&
.FIRE WEATHER...
A strong cold front will push through the area through tonight with
breezy conditions ahead of and behind it. Breezy transport winds will
keep dispersions elevated Monday before subsiding into Tuesday and
Wednesday. Humidity should remain well above critical thresholds.
&&
.HYDROLOGY...
A strong cold front will push through the area through tonight
with showers and thunderstorms along and ahead of it. While
locally heavy rainfall is possible, chances for riverine or flash
flooding remain fairly low.
For coastal flooding, strong southerly winds across Apalachee Bay
will likely create coastal flooding along the Wakulla, Jefferson,
Taylor, and Dixie County coasts. Wakulla and Jefferson could see
inundation of 1 to 2 feet, and a coastal flood advisory is in
effect until through 7 AM ET Monday. Taylor and Dixie could
experience moderate coastal flooding with 2 to 4 feet of
inundation possible, and a coastal flood warning is in effect
through 7 AM ET Monday.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 38 52 34 62 44 / 70 0 0 0 0
Panama City 37 53 36 61 48 / 70 0 0 0 0
Dothan 35 49 31 56 41 / 70 0 0 0 0
Albany 39 52 32 57 42 / 90 0 0 0 0
Valdosta 41 53 35 62 43 / 80 0 0 0 0
Cross City 45 58 38 66 47 / 70 0 0 0 0
Apalachicola 38 53 39 61 49 / 80 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Warning until 7 AM EST Monday for Coastal Dixie-
Coastal Taylor.
Wind Advisory from 7 PM this evening to 10 AM EST Monday for
Coastal Dixie-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla.
High Rip Current Risk through Tuesday morning for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 10 AM EST /9 AM CST/ Monday for Coastal
Bay-Coastal Gulf-South Walton.
Wind Advisory until 4 AM EST /3 AM CST/ Monday for Coastal Bay-
Coastal Gulf-South Walton.
Coastal Flood Advisory until 7 AM EST Monday for Coastal
Jefferson-Coastal Wakulla.
Wind Advisory until 10 AM EST Monday for Coastal Franklin.
GA...None.
AL...None.
GM...Gale Warning until 7 AM EST /6 AM CST/ Monday for Apalachee Bay
or Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
NEAR TERM...Merrifield
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Haner
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...MerrifieldIn the hours before
Special weather statement, Jan 2, 2:53 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
253 PM EST Sun Jan 2 2022
GAZ123>126-022030-
Lee GA-Dougherty GA-Terrell GA-Calhoun GA-
253 PM EST Sun Jan 2 2022
...A strong thunderstorm will impact portions of Dougherty,
southeastern Lee, northeastern Calhoun and southeastern Terrell
Counties in southwestern Georgia through 330 PM EST...
At 252 PM EST, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Leary, or 11 miles east of Morgan, moving
northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leesburg, Albany, East Albany, Turner City, Marine Corps Logistics
Base, Walker, Stocks, Forrester, Lockett Crossing, South Albany,
Southwest Ga Regional A/P, Palmyra, Century, Jordan Place, Holt,
Ducker, Starksville, Byne Crossroads, Armena and Philema.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EST for south central
and southwestern Georgia.
&&
LAT...LON 3186 8393 3183 8397 3180 8398 3180 8401
3178 8399 3176 8399 3172 8403 3170 8402
3165 8402 3165 8399 3163 8401 3162 8400
3159 8400 3144 8442 3160 8452 3190 8396
TIME...MOT...LOC 1952Z 241DEG 47KT 3156 8440
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AHSpecial weather statement, Jan 2, 3:09 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
309 PM EST Sun Jan 2 2022
GAZ131-148-022045-
Berrien GA-Irwin GA-
309 PM EST Sun Jan 2 2022
...A strong thunderstorm will impact portions of southeastern Irwin
and northern Berrien Counties through 345 PM EST...
At 309 PM EST, Doppler radar was tracking a strong thunderstorm over
Alapaha, or 12 miles north of Nashville, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Enigma, Alapaha, Glory and Gladys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EST for south central
Georgia.
&&
LAT...LON 3155 8307 3148 8311 3147 8314 3146 8315
3144 8314 3140 8314 3139 8312 3136 8311
3135 8308 3133 8306 3126 8328 3141 8337
3143 8337 3162 8306 3161 8305
TIME...MOT...LOC 2009Z 240DEG 30KT 3138 8326
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AHSpecial weather statement, Jan 2, 3:16 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
316 PM EST Sun Jan 2 2022
GAZ145-146-158-022045-
Colquitt GA-Mitchell GA-Thomas GA-
316 PM EST Sun Jan 2 2022
...A strong thunderstorm will impact portions of southeastern
Mitchell, northwestern Thomas and Colquitt Counties through 345 PM
EST...
At 316 PM EST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Pelham, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moultrie, Pelham, Norman Park, Ochlocknee, Riverside, Schley,
Funston, Pineboro, Center Hill, Spence Airport, Cotton, South
Moultrie, Chastain, Laney, Sigsbee, Moultrie Municipal A/P, Quality,
Hartsfield, New Elm and Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EST for south central
and southwestern Georgia.
&&
LAT...LON 3117 8360 3097 8405 3106 8412 3108 8412
3108 8414 3112 8417 3133 8386 3133 8376
3132 8376 3132 8371
TIME...MOT...LOC 2016Z 236DEG 32KT 3109 8404
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AHSpecial weather statement, Jan 2, 3:24 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
324 PM EST Sun Jan 2 2022
GAZ125>128-022100-
Worth GA-Lee GA-Dougherty GA-Turner GA-
324 PM EST Sun Jan 2 2022
...Strong thunderstorms will impact portions of Dougherty, western
Turner, eastern Lee and northern Worth Counties through 400 PM EST...
At 323 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Desoto to 7 miles east of Leesburg to 8
miles northwest of Baconton. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sylvester, Albany, Putney, Ashburn, Leesburg, East Albany, Marine
Corps Logistics Base, Turner City, Poulan, Walker, Worth, Terrell,
Warwick, Chokee, Stocks, Radium Springs, Forrester, Amboy, Lockett
Crossing and Sylvester Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EST for south central
and southwestern Georgia.
&&
LAT...LON 3185 8394 3184 8386 3182 8385 3183 8384
3180 8380 3180 8361 3185 8361 3185 8353
3177 8356 3145 8386 3144 8441 3171 8416
3191 8407 3191 8392
TIME...MOT...LOC 2023Z 261DEG 35KT 3193 8398 3171 8405 3146 8426
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AHLocal storm report, Jan 2, 3:32 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 PM EST SUN JAN 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 4 SW HICKORY HILL 30.78N 85.96W
01/02/2022 HOLMES FL 911 CALL CENTER
POWERLINE DOWN ON NORTH HIGHWAY 81.
&&
BASLocal storm report, Jan 2, 3:36 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM EST SUN JAN 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 WNW SOUTHERN JUNCTION 31.03N 85.48W
01/02/2022 HOUSTON AL EMERGENCY MNGR
POWERLINE DOWN.
&&
JMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 2:36 AM EST | Wind Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 31 hr |
| Jan 2, 2:34 PM EST | Severe Thunderstorm Warning | TAE | Early | 56 min |
| Jan 2, 2:53 PM EST | Special Weather Statement | TAE | Dougherty | 37 min |
| Jan 2, 3:09 PM EST | Special Weather Statement | TAE | Berrien | 36 min |
| Jan 2, 3:16 PM EST | Special Weather Statement | TAE | Colquitt | 29 min |
| Jan 2, 3:24 PM EST | Special Weather Statement | TAE | Dougherty, Turner, Worth | 36 min |
| Jan 2, 3:26 PM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Decatur, Early, Miller, Seminole | 64 min |
| Jan 2, 3:32 PM EST | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Turner, Worth | 28 min |
| Jan 2, 3:55 PM EST | Special Weather Statement | TAE | Tift | 35 min |
| Jan 2, 4:00 PM EST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Decatur, Dougherty, Early, Miller and 2 more | 75 min |
| Jan 2, 4:12 PM EST | Special Weather Statement | TAE | Turner | 33 min |
| Jan 2, 4:27 PM EST | Severe Thunderstorm Warning | TAE | Ben Hill, Dougherty, Irwin, Lee, Tift, Turner and 1 more | 63 min |
| Jan 2, 5:41 PM EST | Special Weather Statement | TAE | Ben Hill, Colquitt, Irwin, Tift | 49 min |
| Jan 2, 6:11 PM EST | Special Weather Statement | TAE | Mitchell | 49 min |
| Jan 2, 6:47 PM EST | Special Weather Statement | TAE | Irwin, Tift | 43 min |
| Jan 2, 6:59 PM EST | Areal Flood Advisory | TAE | Baker, Colquitt, Decatur, Dougherty, Grady, Miller and 5 more | 3 hr |
Nearby
Tornado Warnings in Georgia, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.